MAUDE Adverse Event Report: PTS DIAGNOSTICS A1CNOW SELF CHECK; A1C ANALYZER

PTS DIAGNOSTICS A1CNOW SELF CHECK; A1C ANALYZER
Lot Number 2303719
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer returned the a1c kit for investigation.The returned analyzer memory was downloaded and one result of 5.7% was found.It appears the customer mistook an lcd transient segment in the 5 as illuminated which gave the impression they received a value in the 9% range.An a1c test was conducted with the analyzer and pts was able to identify some transient lcd segments however the 5.0% generated by the analyzer during testing could be identified.A transient lcd segment display can occur when the user handles the analyzer roughly or places pressure on the analyzer causing damage to the lcd screen.Due to the finding from analyzer memory, this event is being reported out of an abundance of caution.
 
Event or Problem Description
The customer reported their analyzer lcd screen displaying four x's (all lcd segments illuminated).Additionally when testing they were able to receive a number they believed to be either 9.4% or 9.7% a1c.There were no allegations of patient/user harm.This incident is being reported out of an abundance of caution due to the investigation results when the product was returned.

Brand Name
A1CNOW SELF CHECK
Common Device Name
A1C ANALYZER
Manufacturer (Section D)
PTS DIAGNOSTICS
510 oakmead pkwy
sunnyvale CA 94085
Manufacturer (Section G)
PTS DIAGNOSTICS
510 oakmead pkwy
sunnyvale CA 94085
Manufacturer Contact
brandon unruh
510 oakmead pkwy
sunnyvale, CA 94085
MDR Report Key17848418
Report Number1836135-2023-00031
Device Sequence Number7173504
Product Code PDJ
UDI-Device Identifier00381933070019
UDI-Public(01)00381933070019(17)240724(10)2303719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/24/2024
Device Lot Number2303719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown